Florida, 2015Damaging Winds in Florida, July 7 to 8, 2015
July 7 to 8, 2015 · NWS TAE · 3 events in 3 counties and zones
Scattered afternoon thunderstorms developed in an environment favorable for severe wet microbursts with high Wet Microburst Severity Index values.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered afternoon thunderstorms developed in an environment favorable for severe wet microbursts with high Wet Microburst Severity Index values.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 7, 3:13 PM EST, 3 hours 17 minutes earlier.
Area forecast discussion, Jul 7, 3:13 PM EST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
413 PM EDT TUE JUL 7 2015
.NEAR TERM [THROUGH TONIGHT]...
CONVECTION WAS FAIRLY SUPPRESSED ACROSS THE AREA AGAIN THIS
AFTERNOON, THROUGH 20Z. PRECIPITABLE WATER VALUES ON THE 12Z
TALLAHASSEE SOUNDING WERE ONLY 1.55 (AROUND THE 25TH PERCENTILE FOR
EARLY JULY) AND THE RAP SUGGESTS THEY HAVE ONLY SLIGHTLY INCREASED
TO AROUND 1.6 TO 1.7 INCHES. THE ISOLATED STORMS THAT HAVE DEVELOPED
ARE PRIMARILY FOCUSED OVER THE FLORIDA BIG BEND, AND THAT IS
EXPECTED TO CONTINUE. ANY CONVECTION SHOULD DIMINISH QUICKLY AROUND
SUNSET WITH A DRY AND MOSTLY CLEAR NIGHT EXPECTED. LOWS WILL BE IN
THE LOW-MID 70S.
.SHORT TERM [WEDNESDAY THROUGH THURSDAY NIGHT]...
DEEP LAYER RIDGING WILL BE THE DOMINANT FEATURE OVER THE REGION
WEDNESDAY AND THURSDAY. THE COLD FRONT ASSOCIATED WITH A LOW OVER
THE OHIO RIVER VALLEY WILL STAY WELL TO THE NORTH. THIS RIDGING
WILL BRING MORE SEASONAL RAIN CHANCES AND INCREASING TEMPERATURES.
EXPECT THE TYPICAL AFTERNOON SHOWERS AND THUNDERSTORMS MAINLY
ALONG THE SEABREEZE. HIGHS WILL BE IN THE MID 90S WITH HEAT
INDICES PEAKING AROUND 102 IN THE AFTERNOON.
.LONG TERM [FRIDAY THROUGH TUESDAY]...
AS DEEP LAYER RIDGING CONTINUES SHOWERS AND THUNDERSTORMS WILL BE
ISOLATED AND MAINLY ALONG THE SEABREEZE THROUGH THE WEEKEND. BY
TUESDAY, AN UPPER LEVEL TROUGH WILL LIKELY BRING A MORE ACTIVE
PATTERN TO THE REGION WITH RAIN CHANCES INCREASING. IT WILL BE HOT
WITH HIGHS IN THE MID 90S AND LOWS IN THE MID 70S. HEAT INDICES
WILL BE IN EXCESS OF 100 DEGREES IN THE AFTERNOON HOURS.
&&
.AVIATION...
[THROUGH 18Z WEDNESDAY]
A FEW THUNDERSTORMS MAY AFFECT TLH AND VLD TERMINALS, PRIMARILY
BETWEEN 20Z AND 00Z. OTHERWISE, VFR CONDITIONS ARE EXPECTED TO
PREVAIL THROUGH THE TAF PERIOD.
&&
.MARINE...
EXPECT LIGHT VARIABLE WINDS TO BECOME ONSHORE DURING THE AFTERNOON
HOURS DUE TO SEABREEZE CIRCULATION. WINDS AND SEAS WILL REMAIN LOW
FOR THE NEXT SEVERAL DAYS.
&&
.FIRE WEATHER...
THERE ARE NO FIRE WEATHER CONCERNS FOR THE NEXT SEVERAL DAYS.
&&
.HYDROLOGY...
A GENERAL DECREASE IN CONVECTIVE COVERAGE IS EXPECTED OVER THE
NEXT SEVERAL DAYS. HOWEVER, THE NEXT FEW DAYS MAY OFFER HEAVY RAIN
IN THE SCATTERED STORMS THAT DO DEVELOP. THIS COULD RESULT IN SOME
ABRUPT RISES OVER OUR MOST SENSITIVE BASINS; BUT THE OVERALL
CHANCE OF ANY PARTICULAR BASIN BEING IMPACTED IS LOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 74 94 73 94 74 / 20 30 20 30 10
PANAMA CITY 77 89 76 90 76 / 10 30 10 30 10
DOTHAN 74 95 74 94 73 / 10 20 10 30 10
ALBANY 73 95 74 96 74 / 10 30 10 30 10
VALDOSTA 72 95 73 95 74 / 20 30 20 30 20
CROSS CITY 73 92 72 93 74 / 30 40 20 40 20
APALACHICOLA 77 90 74 90 75 / 20 20 10 20 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT EDT TONIGHT FOR COASTAL
FRANKLIN.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...CAMP/LAMERS
SHORT TERM...MCDERMOTT
LONG TERM...MCDERMOTT
AVIATION...CAMP/LAMERS
MARINE...MCDERMOTT
FIRE WEATHER...LAMERS
HYDROLOGY...HARRIGANIn the hours before
Special weather statement, Jul 7, 3:49 PM EST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
449 PM EDT TUE JUL 7 2015
FLZ028-034-072115-
INLAND TAYLOR FL-INLAND DIXIE FL-
449 PM EDT TUE JUL 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DIXIE AND EASTERN
TAYLOR COUNTIES UNTIL 515 PM EDT...
AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF STEINHATCHEE...MOVING
SOUTHWEST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TENNILLE AND CLARA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2970 8333 2972 8335 2974 8338 2981 8341
2982 8333 2982 8329 2976 8325
TIME...MOT...LOC 2049Z 065DEG 5KT 2977 8332
08-LAMERSSpecial weather statement, Jul 7, 3:58 PM EST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
458 PM EDT TUE JUL 7 2015
FLZ015-026-072130-
INLAND FRANKLIN FL-LIBERTY FL-
458 PM EDT TUE JUL 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRANKLIN AND SOUTH
CENTRAL LIBERTY COUNTIES UNTIL 530 PM EDT...
AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTHWEST OF CARRABELLE...MOVING
SOUTHWEST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OWENS BRIDGE.
LAT...LON 3007 8487 2999 8480 2993 8489 3004 8497
TIME...MOT...LOC 2058Z 046DEG 4KT 3001 8487
08-LAMERS
Special weather statement, Jul 7, 5:48 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
548 PM CDT TUE JUL 7 2015
FLZ007-008-072330-
NORTH WALTON FL-CENTRAL WALTON FL-
548 PM CDT TUE JUL 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WALTON COUNTY UNTIL
630 PM CDT...
AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF EGLIN AIR FORCE BASE...OR 11
MILES WEST OF DE FUNIAK SPRINGS. THIS STORM WAS NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EGLIN AIR FORCE BASE...OAKWOOD HILLS AND MOSSY HEAD.
LAT...LON 3080 8627 3070 8623 3065 8635 3074 8640
3076 8638
TIME...MOT...LOC 2248Z 233DEG 2KT 3071 8632
08-LAMERSThunderstorm Wind, Liberty
- When
- July 7, 6:30 PM EST
- Where
- Liberty County, 1.38 mi ESE of Bristol
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.410, -84.960
Several pine trees were snapped and uprooted due to a downburst from a collapsing thunderstorm.
Thunderstorm Wind, Dixie
- When
- July 7, 8:20 PM EST
- Where
- Dixie County, Old Town
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 29.600, -82.980
A tree and a power line were blown down in the Old Town area.
Thunderstorm Wind, Leon
- When
- July 8, 3:15 PM EST
- Where
- Leon County, 1.58 mi SSW of Tom Brown Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.419, -84.220
A tree was blown down across Old Saint Augustine Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, July 7 to 9, 20151 death · 16 events
- Heat in Nevada, July 7, 20151 death · 1 event
- Flash Flooding and Hail in Nevada, July 7 to 9, 2015$2.2 million · 61 kt wind · 9 events
- Tornado and Flash Flooding in New Mexico, July 7, 20151 injured · $1.1 million · EF0 · 5 events
- Flash Flood and Heavy Rain in Kentucky, July 7, 2015$1.2 million · 3 events
- Tornado and Flash Flooding in Oklahoma, July 7, 2015$65,000 · EF1 · 7 events
- Tornado and Flash Flood in Wyoming, July 7, 2015$250,000 · EF0 · 2 events
- Damaging Winds in Kentucky, July 7, 2015$110,000 · 83 kt wind · 9 events
- Damaging Winds in New York, July 7, 2015$105,000 · 55 kt wind · 6 events
- Flash Flood and Damaging Winds in West Virginia, July 7 to 8, 2015$64,000 · 50 kt wind · 12 events
- Flood and Damaging Winds in Massachusetts, July 7, 2015$55,000 · 65 kt wind · 3 events
- Damaging Winds in Mississippi, July 7, 2015$40,000 · 57 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595205, 595206, 595208.